MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; LONG TIP FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST; LONG TIP FORCEPS
Model Number 470048-08
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the long tip forceps instrument to perform failure analysis.The long tip forceps instrument was analyzed and found to exhibit unintuitive motion.The instrument was installed on an in-house system and driven.The motion exhibited by the instrument was precise, and proportional to what was commanded by the master tool manipulators; however, the tip moved in the opposite direction.Motion issues can be caused by something else in the backend (ex: broke cable, loose cable, broken input, cracked input, cracked clamping pulley, loose clamping pulley screw, binding of gears, other).No damage to the back-end components on the instrument were found.
 
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted surgical procedure, the tip on the long tip forceps instrument would not articulate correctly.The procedure was completed with no reported injury.

Brand Name
ENDOWRIST
Common Device Name
LONG TIP FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20550998
Report Number2955842-2024-21213
Device Sequence Number3162987
Product Code NAY
UDI-Device Identifier00886874112243
UDI-Public(01)00886874112243(10)S11150526
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470048-08
Device Catalogue Number470048
Device Lot NumberS11150526 0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/02/2024
Initial Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/26/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose